Ohio, 2004Damaging Wind in Ohio, July 5, 2004
July 5, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 1:05 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 1:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT MON JUL 5 2004
.AVIATION...
FRONT PUSHING S. ADDED A FEW HRS OF TSTMS, ENDING FKL 19Z, DUJ 21Z,
ZZV 22Z, PIT 00Z, AND MGW 02Z. WIND COULD GUST TO 25KT PROXIMATE TO
FROPA, THEN BECOME MUCH CALMER. BUFKIT SHOWS DENSE FOG PREDAWN,
SPCLY FAR N AND FAR S, WHERE RAIN WOULD END LAST. DEWPTS DO NOT
DECREASE MUCH. STILL NO DRY AIR FOR US
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
WEAK FRONTAL BOUNDARY IS KICKING UP LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS. NO LIGHTNING JUST YET BUT WOULD EXPECT TO SEE SOME AS
THE AFTERNOON PROGRESSES. VERTICLE EXTENT ON STORMS IS NOT MUCH AS
WARM AIR ALOFT IS HELPING TO CAP OFF DEVELOPMENT. WOULD EXPECT TO
DEVELOPMENT TO BECOME A BIT STRONGER AS STORMS WILL BE ENTERING MORE
UNSTABLE AND MOIST AIRMASS. BIGGEST THREAT WILL BE HEAVY DOWNPOURS.
FRONT IS TO MOVE THROUGH THIS EVENING AND STALL JUST SOUTH OF AREA
BY DAWN TUESDAY. FRONT THEN RETURNS LATER TUESDAY AS WARM FRONT...
DESTABILIZING ATMOSPHERE AND BRINGING THREAT OF MORE ACTIVITY LATER
IN THE DAY. MODELS NOT INDICATING MUCH IN THE WAY OF PRECIP AS MID
LEVEL RIDGE WILL HELP TO CAP OFF DEVELOPMENT...HOWEVER WITH FRONTAL
BOUNDARY...PLENTY OF MOISTURE AND BEING AT TOP OF RIDGE FELT 30 POP
WAS NEEDED GENERALLY FROM PIT SOUTH.
&&
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
WARM FRONT STALLS OVER AREA TUESDAY NIGHT AS HIGH OVER NE IS NOT
ALLOWING FOR EASTWARD MOVEMENT. BOTH MODELS HAVE SPED UP EASTWARD
MOVEMENT OF WED SYSTEM WITH GFS BEING THE FASTEST. AT THIS POINT
TRIED TO FIND A COMPROMISE WITH HIGHEST POPS ON WED AFTERNOON.
ONCE MIDWEEK SYSTEM MOVES THROUGH MODELS INDICATING STRETCH OF DRY
WEATHER INTO THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
AVIATION...07
SHORT TERM...22
LONG TERM...22
Hazardous weather outlook, Jul 5, 4:13 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 AM EDT MON JUL 5 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
513 AM EDT MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE CAN BE ISOLATED THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WIND
TODAY INTO EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE CAN BE THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WIND LATE
TUESDAY INTO EARLY WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 5, 12:24 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 PM EDT MON JUL 5 2004
OHZ040-041-PAZ007>009-013>016-022-051921-
ARMSTRONG PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-FOREST PA-
JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA-
124 PM EDT MON JUL 5 2004
...SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING...
A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE AREA THIS AFTERNOON. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE HEAVY DOWNPOURS. ISOLATED WIND GUSTS TO 40 MPH ARE
POSSIBLE IN THUNDERSTORMS. THE ENTIRE LINE WILL BE MOVING SOUTHWARD
DURING THE AFTERNOON HOURS.
Special weather statement, Jul 5, 1:05 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT MON JUL 5 2004
OHZ049-050-PAZ020-WVZ001-052003-
BEAVER PA-HANCOCK WV-HARRISON OH-JEFFERSON OH-
205 PM EDT MON JUL 5 2004
...SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING...
A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE AREA THIS AFTERNOON. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE HEAVY DOWNPOURS. ISOLATED WIND GUSTS TO 40 MPH ARE
POSSIBLE IN THUNDERSTORMS. THE ENTIRE LINE WILL BE MOVING SOUTHWARD
DURING THE AFTERNOON HOURS.
Thunderstorm Wind, Belmont
- When
- July 5, 4:00 PM EST
- Where
- Belmont County, 7 mi W of Shadyside
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -80.883
Tree blown down on Rte 147 between Jacobsburg and Key.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 5, 20041 death · 48 injured · $350,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, July 5 to 6, 20041 death · $25,000 · 2.5 in hail · 57 events
- Flash Flood and Hail in Nebraska, July 5, 2004$9.8 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kentucky, July 5, 2004$147,000 · 69 kt wind · 51 events
- Flash Flooding and Hail in Texas, July 5, 2004$950,000 · 1.75 in hail · 4 events
- Damaging Winds in Indiana, July 5, 20041 injured · $323,000 · 61 kt wind · 3 events
- Tornadoes in Missouri, July 5, 2004$70,000 · F1 · 3 events
- Hail in Kansas, July 5, 2004$225,000 · 1.75 in hail · 1 event
- Damaging Winds in Missouri, July 5, 20041 injured · $80,000 · 65 kt wind · 12 events
- Flash Flooding and Hail in Tennessee, July 5 to 6, 2004$22,000 · 1 in hail · 44 events
- Flash Flooding in Iowa, July 5, 2004$138,000 · 4 events
- Damaging Wind in South Carolina, July 5, 2004$150,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414236.